Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 179, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2007, 3:15 PM CDT for Blue Earth County, Brown County, Nicollet County, Minnesota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 21, 2007, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Blue Earth County, MN, Brown County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 91 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:34 PM CDT | HAIL 1 | 10 Nw Lake Crystal, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 11:59 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 212015 SVRMPX MNC013-015-103-212115- /O.NEW.KMPX.SV.W.0179.070621T2015Z-070621T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL MINNESOTA... NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA... BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 415 PM CDT * AT 311 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF COURTLAND...OR ABOUT OVER NEW ULM...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... COURTLAND... NICOLLET... LAKE CRYSTAL... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4433 9449 4422 9458 4406 9413 4432 9406 $$ KAT
3 follow-up statements
000 WWUS53 KMPX 212028 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 PM CDT THU JUN 21 2007 MNC013-015-103-212115- /O.CON.KMPX.SV.W.0179.000000T0000Z-070621T2115Z/ BROWN MN-NICOLLET MN-BLUE EARTH MN- 328 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR BLUE EARTH...NICOLLET AND BROWN COUNTIES... AT 324 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 65 MPH WINDS. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF COURTLAND...AND MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE NICOLLET...NEW ULM...LAKE CRYSTAL AND COURTLAND. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4433 9449 4417 9450 4406 9413 4432 9406 $$
000 WWUS53 KMPX 212039 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 PM CDT THU JUN 21 2007 MNC013-015-103-212115- /O.CON.KMPX.SV.W.0179.000000T0000Z-070621T2115Z/ BROWN MN-NICOLLET MN-BLUE EARTH MN- 339 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR BLUE EARTH...NICOLLET AND BROWN COUNTIES... AT 334 PM CDT...QUARTER SIZE HAIL WAS REPORTED 10 MILES NORTHWEST OF CRYSTAL LAKE WITH THIS STORM. AT 336 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED 4 MILES SOUTH OF COURTLAND...AND MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE NICOLLET...NEW ULM...LAKE CRYSTAL AND COURTLAND. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4433 9449 4417 9450 4406 9413 4432 9406 $$
000 WWUS53 KMPX 212100 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 PM CDT THU JUN 21 2007 MNC015-103-212109- /O.CAN.KMPX.SV.W.0179.000000T0000Z-070621T2115Z/ BROWN MN-NICOLLET MN- 359 PM CDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NICOLLET AND NORTHEAST BROWN COUNTIES IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE NICOLLET AND BROWN COUNTIES. MORE THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON AND INTO THE EVENING. REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS. LAT...LON 4422 9436 4402 9435 4387 9410 4415 9400 $$ MNC013-212115- /O.CON.KMPX.SV.W.0179.000000T0000Z-070621T2115Z/ BLUE EARTH MN- 359 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR BLUE EARTH COUNTY... AT 357 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 65 MPH WINDS. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF LAKE CRYSTAL...AND MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. OTHER LOCATIONS IN THE WARNING INCLUDE VERNON CENTER...SKYLINE...LAKE CRYSTAL AND GOOD THUNDER. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WALL CLOUDS HAVE BEEN REPORTED. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4422 9436 4402 9435 4387 9410 4415 9400 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:13 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 21, 3:13 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 313 PM CDT THU JUN 21 2007 .DISCUSSION... THE NEAR TERM FORECAST CHALLENGE OVER THE NEXT TWO DAYS ARE SEVERE WEATHER THREAT TONIGHT AND FRIDAY AND THE POTENTIAL FOR EXCESSIVE RAINFALL OVER THE SOUTHERN TIER COUNTIES OF OUR CWA. WEAK FRONTAL BOUNDARY OVER SOUTHWEST MN...NORTHEAST IOWA NEAR LOWER LAKE MICHIGAN...WILL BE THE MAIN FOCUS FOR CONVECTION TONIGHT AND FRIDAY WITH THE MAIN AREA OF CONCERN OVER EXTREME SOUTH CENTRAL MN. THE FRONT IS FORECAST TO MEANDER OVER THE UPPER MIDWEST THROUGH FRIDAY THEN LIFT WELL NORTH AS A WARM FRONT OVER THE REST OF WEEKEND. THIS AFTERNOON...SFC DEWPOINTS HAVE POOLED IN THE UPPER 60S AND LOWER 70S ALONG AND NEAR THE FRONTAL BOUNDARY. THE LATEST SATELLITE IMAGERY SHOWED SEVERAL CLUSTER OF CELLS HAD DEVELOPED ALONG THE IOWA/MINNESOTA BORDER. THE CONCERN...IS FOR LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. TRAINING OF TSRA OR STORM BACKBUILDING OVR EXTREME SOUTH CENTRAL AND SOUTHWEST MN OVERNIGHT. WEAK MID LEVEL TROUGH AS DEPICTED IN THE 700 MB PROGS WILL SLOWLY ADVANCE EAST OVER THE UPPER MIDWEST. ANOTHER ROUND OF HEAVY RAINS IS LIKELY OVER SOUTHWEST AND SOUTH CENTRAL MN ON FRIDAY AND FRIDAY NIGHT. UPPER LEVEL HEIGHTS BUILD OVER THE UPPER MIDWEST OVER THE WEEKEND. LONG MAX TEMPS EXPECTED TO WARM INTO THE UPPER 80S TO MIDDLE 90S BY SUNDAY. AIRMASS SHOULD BE WELL CAPPED SUNDAY INTO TUESDAY. && AVIATION.../18Z TAF CYCLE/ SHRA/TS WILL CONTINUE DEVELOPING ALONG/NORTH OF THE FRONTAL BOUNDARY ACROSS SOUTHERN MN THIS AFTERNOON AND EVENING. EXPECT MAIN IMPACT TO BE RWF TO MSP AND SOUTH...BETWEEN 21Z AND 02Z. E/SE SFC WINDS AROUND 10-15 MPH WILL PREVAIL DURING PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 21, 5:22 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 522 AM CDT THU JUN 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 522 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE TODAY AND TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA. THE GREATEST THREAT WILL BE ALONG AND SOUTH A LINE FROM MONTEVIDEO THROUGH HUTCHINSON TO THE SOUTHERN TWIN CITIES METROPOLITAN AREA. EXCESSIVE RAINFALL MAY OCCUR TONIGHT WITH SOME OF THE STORMS FROM MONTEVIDEO THROUGH REDWOOD FALLS TO ALBERT LEA ON SOUTHWARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE STILL POSSIBLE ON FRIDAY ACROSS PARTS OF SOUTHERN MINNESOTA. THE GREATEST THREAT AT THIS TIME APPEARS TO BE ALONG AND SOUTH OF A LINE FROM GRANITE FALLS TO OWATONNA. LARGE HAIL...DAMAGING WINDS AND EXCESSIVE RAINFALL MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. RAH
In the hours before
Special weather statement, Jun 21, 1:26 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 126 PM CDT THU JUN 21 2007 MNZ082-091-211915- MARTIN-WATONWAN- 126 PM CDT THU JUN 21 2007 ...SIGNIFICANT WEATHER ALERT FOR WATONWAN AND MARTIN COUNTIES UNTIL 215 PM CDT... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERGEN...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. PEA SIZED HAIL WAS REPORTED IN COTTONWOOD COUNTY WITH THIS STORM. IN ADDITION...GUSTY WINDS TO 35 MPH AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS THAT MAY BE AFFECTED INCLUDE TRIMONT...FOX LAKE...SHERBURN WELCOME AND FAIRMONT. MARGRAF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:11 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 49 min |
| Jun 20, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 58 min |
| Jun 20, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 48 min |
| Jun 20, 8:05 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 55 min |
| Jun 20, 8:22 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 38 min |
| Jun 20, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 50 min |
| Jun 20, 8:27 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 48 min |
| Jun 20, 8:39 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 36 min |
| Jun 20, 8:52 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 53 min |
| Jun 20, 9:01 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 59 min |
| Jun 20, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 63 min |
| Jun 20, 9:20 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 55 min |
| Jun 20, 9:35 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 55 min |
| Jun 20, 9:43 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 32 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey | 24 min |
| Jun 20, 9:57 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 33 min |
| Jun 20, 10:07 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 23 min |
| Jun 20, 10:08 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 37 min |
| Jun 20, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 43 min |
| Jun 20, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 44 min |
| Jun 20, 10:28 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 47 min |
| Jun 20, 10:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 46 min |
| Jun 20, 10:34 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Nicollet | 56 min |
| Jun 20, 11:05 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 40 min |
| Jun 20, 11:22 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 38 min |
| Jun 20, 11:32 PM CDT | Tornado Warning | MPX | Freeborn | 43 min |
| Jun 21, 12:49 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 41 min |
| Jun 21, 1:02 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 28 min |
| Jun 21, 1:39 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 66 min |
| Jun 21, 1:57 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 48 min |
| Jun 21, 2:02 AM CDT | Severe Thunderstorm Warning | MPX | Dakota | 28 min |
| Jun 21, 2:43 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 32 min |
| Jun 21, 3:29 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 18 min |
| Jun 21, 3:35 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Waseca | 40 min |
| Jun 21, 4:12 AM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 48 min |
| Jun 21, 5:46 AM CDT | Severe Thunderstorm Warning | MPX | Steele | 44 min |
| Jun 21, 3:24 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 66 min |
| Jun 21, 3:37 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 18 min |
| Jun 21, 4:05 PM CDT | Tornado Warning | MPX | Blue Earth | 25 min |
| Jun 21, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 37 min |
| Jun 21, 4:27 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 63 min |
| Jun 21, 4:29 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault | 46 min |
| Jun 21, 4:54 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 66 min |
| Jun 21, 5:06 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 39 min |
| Jun 21, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 30 min |
| Jun 21, 5:15 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 30 min |
| Jun 21, 5:26 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 23 min |
| Jun 21, 5:33 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 25 min |
| Jun 21, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 53 min |
| Jun 21, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 60 min |
| Jun 21, 6:38 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 43 min |
| Jun 21, 6:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 29 min |
| Jun 21, 6:50 PM CDT | Severe Thunderstorm Warning | MPX | Brown | 25 min |
| Jun 21, 6:59 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.